Alert archive / Kansas / Flash Flood Warnings in 2026

Flash Flood Warning 1, NWS Kansas City, MO

March 10, 2026Johnson County, Miami County, Kansas; Cass County, Jackson County, Missouri

NWS Kansas City, MO issued this flash flood warning at Mar 10, 2026, 9:58 PM CDT for Johnson County, Miami County, Kansas; Cass County, Jackson County, Missouri. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 9:58 PM CDT (02:58 UTC)
Expired
Mar 11, 2026, 2:12 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 10:51 PM CDTFLASH FLOOD2 E Leawood, MOWater over the road near the intersection of Bannister Road and Troost Avenue.
Mar 10, 11:00 PM CDTFLASH FLOOD4 Nne Stanley, KSTomahawk Creek at Roe Avenue (TCRK1) reached flood stage, peaking at 14.81 feet at 1215 am 3/11.
Mar 11, 1:00 AM CDTFLASH FLOOD5 Nnw Bucyrus, KSMultiple rural roads in Johnson County were reported under water from flash flooding.
Mar 11, 1:30 AM CDTFLASH FLOOD5 Nw Grandview, MOIndian Creek at State Line Road (ICLK1) reached minor flood stage, peaking at 20.59 feet at 230 am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

310 
WGUS53 KEAX 110258
FFWEAX
KSC091-121-MOC037-095-110730-
/O.NEW.KEAX.FF.W.0001.260311T0258Z-260311T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
958 PM CDT Tue Mar 10 2026

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Johnson County in east central Kansas...
  Northwestern Miami County in east central Kansas...
  Northwestern Cass County in west central Missouri...
  Southwestern Jackson County in west central Missouri...

* Until 230 AM CDT.

* At 958 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kansas City, Overland Park, Olathe, Independence, Lee's Summit, 
  Shawnee, Lenexa, Leawood, Raytown, Grandview, Belton, Prairie 
  Village, Raymore, Gardner, Merriam, Mission, Spring Hill, Fairway, 
  Mission Hills and Sugar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3870 9506 3890 9506 3911 9442 3882 9442
      3864 9507 3869 9507

FLASH FLOOD...RADAR INDICATED

$$

CMS
1 follow-up statement
493 
WGUS73 KEAX 110712
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
212 AM CDT Wed Mar 11 2026

KSC091-121-MOC037-095-110722-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-260311T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Miami KS-Cass MO-Jackson MO-
212 AM CDT Wed Mar 11 2026

...FLASH FLOOD WARNING FOR JOHNSON AND NORTHWESTERN MIAMI COUNTIES 
IN EAST CENTRAL KANSAS AND NORTHWESTERN CASS AND SOUTHWESTERN 
JACKSON COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN REPLACED WITH A 
FLOOD WARNING...

&&

LAT...LON 3870 9506 3890 9506 3911 9442 3882 9442
      3864 9507 3869 9507

$$

73

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 6:26 PM CDT, 3 hours 32 minutes earlier. Its key messages:

  • -Thunderstorms will develop across portions of eastern Kansas and west central Missouri into northeastern Missouri through sunset. -Large Hail, greater than golf ball size, and damaging wind gusts are the primary concerns. Tornado risk greatest with the initial storms that develop. -Isolated heavy rainfall may increase flooding concerns, especially in urban and low lying areas as more widespread rainfall spreads across the region overnight.&&
Area forecast discussion, Mar 10, 6:26 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
626 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

-Thunderstorms will develop across portions of eastern Kansas
 and west central Missouri into northeastern Missouri through
 sunset.

-Large Hail, greater than golf ball size, and damaging wind
 gusts are the primary concerns. Tornado risk greatest with the
 initial storms that develop.

-Isolated heavy rainfall may increase flooding concerns,
 especially in urban and low lying areas as more widespread
 rainfall spreads across the region overnight.&&

.DISCUSSION...
Issued at 153 PM CDT Tue Mar 10 2026

Through 1 PM, temperatures across the region have pushed well into
the upper 70s F, with a few lower 80s F reported south of the
Missouri River. Surface analysis reveals a surface trough stretching
from central Kansas into west-northwest Missouri. The associated
surface boundary remains rather stalled along the MO/IA border. With
the region well within the warm sector, the latest ACARS sounding
from KMCI reveals a sharpened inversion around 850mb. At the
surface, dew points have easily reached the lower 60s F and surface
based CAPE computations place a broad swath of instability between
2500 to 3000 J/Kg from southeast KS across much of Missouri. With
the capping inversion expected to hold strong and the lack of a
focused forcing mechanism through the afternoon, convective
development is expected to hold this afternoon.

This evening, beginning around 6 to 7 PM, with the push of the cold
front toward the Missouri River providing focused forcing for
ascent, convective initiation is expected from east central Kansas,
south of the MO River and northeast into NE MO/SE IA. CAMS have
hinted at this scenario much of the morning and this remains true
through early this afternoon. The initial updrafts that develop will
be isolated, supercellular structures, tapping into the available
instability and shear environment. This would mean all modes of
severe are possible, large hail, damaging winds, and tornadoes. The
good news, given the mean wind will be oriented parallel to the
front, storms are likely to cluster quickly, through 8 to 9 PM,
forming into a more linear structure as storms move east-southeast
with the advancing front. As this transition occurs, damaging wind
gusts and locally heavy rainfall will become the more widespread
hazard concern overnight. The risk for a spin up tornado cannot be
ruled out, but any risk would be isolated. Strong the severe storms
will push east and southeast of central Missouri through 2 to 3 AM.

Through the remainder of Wednesday morning, with the eastward
advance of the upper low, across the Southern Plains, a broad
baroclinic zone will develop with support from the LLJ,
resulting in more widespread showers and storms across eastern
Kansas into western Missouri. This activity will persist through
Wednesday morning. Pockets of moderate to heavy rainfall will
likely exist within the activity, potentially increasing
localized flooding concerns.

For the remainder of the work week, temperatures will settled near
normal, with highs in the 50s and lower 60s as high pressure settles
through Thursday before a cold front passes Friday morning.
Temperatures warm up into the 60s and 70s Saturday, ahead of the
next trough moving into the Central and Northern Plains. As that
system dives into the Mid and Lower Missouri Valley, a strong cold
front will move through the region. This system will also bring the
next chance for precipitation to the area on Sunday with some
potential for light snow across northern MO. This will greatly
depend on just how much cold air is able to spill into the area. In
the wake of this system, chilly conditions will prevail for the
first part of next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 624 PM CDT Tue Mar 10 2026

Thunderstorms are moving into the Kansas City Metro area, and
will impact KMKC and KIXD in the first hour of the TAF period.
Beyond this initial round, shower and thunderstorm activity will
persist across the TAF sites overnight. Windy southwest
conditions will become more northerly with the passage of the
cold front later this evening. Expect brief periods of MVFR
conditions in thunderstorms.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...
AVIATION...Kurtz
Hazardous weather outlook, Mar 10, 5:05 AM CDT, 16 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Tue Mar 10 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Tue Mar 10 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

-  Strong to severe storms possible Tuesday afternoon - overnight.
  - SPC Slight and Enhanced Risks over portions of the area.
  - WPC Slight Risk for Excessive Rainfall

- Drier with more seasonal temperatures Wednesday through
  Friday. Next chance for precipitation arrives late Saturday/
  Sunday AM, with some potential for light snow across northern
  MO

In the hours before

Local storm report, Mar 10, 9:35 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
935 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     Hail             1 NNW Prairie Village   39.00N 94.64W
03/10/2026  E1.00 Inch       Johnson            KS   Public

            Social media report.

&&

CMS
Local storm report, Mar 10, 9:40 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
940 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Hail             2 SE Weatherby Lake     39.22N 94.69W
03/10/2026  M3.00 Inch       Platte             MO   Public

&&

CMS
Local storm report, Mar 10, 9:41 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
941 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Hail             2 WSW Leawood           38.96N 94.65W
03/10/2026  E1.00 Inch       Johnson            KS   Public

            Social media report. Time confirmed from
            radar.

&&

CMS
Local storm report, Mar 10, 9:43 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
943 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     Hail             1 SW Leawood            38.95N 94.63W
03/10/2026  M1.00 Inch       Johnson            KS   Public

            Time confirmed from radar.

&&

CMS
Local storm report, Mar 10, 9:44 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
944 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Hail             4 W Stanley             38.85N 94.74W
03/10/2026  E1.50 Inch       Johnson            KS   Emergency Mngr

            Updated report.

&&

CMS
Local storm report, Mar 10, 9:51 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
951 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Hail             2 ESE Clare             38.81N 94.83W
03/10/2026  E1.00 Inch       Johnson            KS   Public

            Social media report. Time confirmed from
            radar.

&&

CMS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:01 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami44 min
Mar 10, 9:26 PM CDTAreal Flood AdvisoryEAXJohnson, Miami32 min
Mar 10, 9:45 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami30 min
Mar 10, 10:08 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami26 min
Mar 10, 10:33 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami27 min
Mar 10, 10:38 PM CDTRiver Flood WarningEAXJohnson4 hr
Mar 10, 10:44 PM CDTSpecial Weather StatementEAXLinn, Miami31 min
Mar 10, 10:48 PM CDTSevere Thunderstorm WarningEAXLinn, Miami28 min
Mar 11, 12:52 AM CDTRiver Flood WarningEAXJohnson4 hr
Mar 11, 2:12 AM CDTAreal Flood WarningEAXJohnson, Miami7 hr
Mar 11, 8:35 AM CDTRiver Flood WarningEAXMiami24 hr
Mar 11, 12:16 PM CDTRed Flag WarningEAXAtchison, Doniphan, Leavenworth33 hr
Mar 10, 7:10 PM CDTTornado WarningEAXCaldwell, Ray9 min
Mar 10, 7:15 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more45 min
Mar 10, 7:16 PM CDTTornado WarningEAXClay, Jackson, Ray15 min
Mar 10, 7:33 PM CDTSevere Thunderstorm WarningEAXSchuyler21 min
Mar 10, 7:42 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCaldwell, Carroll, Clay, Ray48 min
Mar 10, 7:49 PM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Linn, Livingston, Macon, Sullivan41 min
Mar 10, 7:55 PM CDTTornado WarningEAXCarroll, Ray35 min
Mar 10, 8:11 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan48 min
Mar 10, 8:24 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Ray51 min
Mar 10, 8:32 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon43 min
Mar 10, 8:51 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Macon, Randolph39 min
Mar 10, 9:09 PM CDTSevere Thunderstorm WarningEAXRay36 min
Mar 10, 9:23 PM CDTAreal Flood AdvisoryEAXCarroll, Ray3 hr
Mar 10, 9:29 PM CDTSevere Thunderstorm WarningEAXClay, Jackson31 min
Mar 10, 9:44 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more46 min
Mar 10, 10:07 PM CDTSevere Thunderstorm WarningEAXJackson27 min
Mar 10, 10:35 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph11 min
Mar 10, 11:14 PM CDTAreal Flood WarningEAXCarroll, Chariton13 hr
Mar 11, 12:04 AM CDTSevere Thunderstorm WarningEAXHenry41 min
Mar 11, 12:34 AM CDTSevere Thunderstorm WarningEAXPettis26 min
Mar 11, 12:53 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis21 min
Mar 11, 6:21 AM CDTRiver Flood WarningEAXCarroll32 hr
Mar 11, 10:44 AM CDTRiver Flood WarningEAXCooper, Saline44 hr
Mar 11, 3:37 PM CDTRiver Flood WarningEAXCass, Henry, Johnson41 hr

Nearby

Flash Flood Warnings in Kansas, 2026Flash Flood Warnings in Missouri, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.